Thunderstorm Wind, Sussex
- When
- July 11, 5:25 AM EST
- Where
- Sussex County, Branchville
- Measured
- 52 kt (60 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.150, -74.767
A severe thunderstorm tore down power lines and trees in Branchville Borough.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A severe thunderstorm tore down power lines and trees in Branchville Borough.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 11, 1:40 AM EST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 240 AM EDT WED JUL 11 2001 THE SHORT WAVE TROUGH UP OVER THE EASTERN GREAT LAKES REGION EARLY THIS MORNING WILL PROGRESS TO THE EAST. IT SHOULD PASS OFF OF THE COASTS OF NEW JERSEY AND DELAWARE DURING THE EARLY AFTERNOON. UNTIL THAT TIME...WE/LL CONTINUE TO HAVE A CHANCE OF PRECIP IN OUR FORECAST AREA. THE SHORT WAVE TROUGH HAS SOME PUNCH TO IT...SO WE/LL MENTION BOTH SCATTERED SHOWERS AND TSTMS FOR THIS MORNING... ESPECIALLY IN LIGHT OF WHAT HAS BEEN OCCURRING UPSTREAM. DRY AIR IS FORECAST TO BEGIN BUILDING DOWN FROM THE NORTHWEST AND INTO OUR REGION DURING THIS AFTERNOON. WITH EXCEPTION OF THIS MORNING...NO PRECIP IS ANTICIPATED FOR THE NEXT SEVERAL DAYS. THE ZONE FORECASTS WILL BE ISSUED AT 400. .PHI...NONE. IOVINO
NJZ001-007>010-012>015-PAZ054-055-060>062-068-069-111400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 530 AM EDT WED JUL 11 2001 ...SEVERE THUNDERSTORM WATCH UNTIL 1000 AM... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH. THE WATCH IS IN EFFECT UNTIL 1000 AM AND IT INCLUDES MUCH OF EASTERN PENNSYLVANIA...AND NORTHWESTERN AND CENTRAL NEW JERSEY. SEVERE THUNDERSTORMS...OUT AHEAD OF A STRONG COLD FRONT...WILL MOVE ACROSS THE REGION THIS MORNING. THE THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WIND GUSTS...LARGE HAIL...HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING. IF YOU OBSERVE THREATENING WEATHER...SEEK SHELTER AT ONCE. IN EASTERN PENNSYLVANIA THE WATCH INCLUDES THE COUNTIES OF CARBON... MONROE...NORTHAMPTON...LEHIGH...BERKS...MONTGOMERY AND BUCKS. IN NORTHWESTERN AND CENTRAL NEW JERSEY THE WATCH INCLUDES THE COUNTIES OF SUSSEX...WARREN...MORRIS...HUNTERDON...SOMERSET... MIDDLESEX...MERCER AND MONMOUTH. TUNE TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. IOVINO/NATIONAL WEATHER SERVICE
The Philadelphia radar (KDIX), 137 km away, was scanning. The volume nearest the first event began at 10:22 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2001Every state in 2001This day in weather historyWarnings in New Jersey, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5260318.